Alabama, 2011

Drought in Alabama, July 1 to 12, 2011

July 1 to 12, 2011 · NWS BMX · 1 event in 1 county or zone

Ample rainfall during the first part of July led to improved drought conditions. Drought conditions ended for Clay County on July 12th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Ample rainfall during the first part of July led to improved drought conditions. Drought conditions ended for Clay County on July 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 30, 10:58 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 30, 10:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CDT THU JUN 30 2011

.UPDATE...FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

FAIRLY WEAK SURFACE FRONT MEANDERING ACROSS FAR SOUTHERN CENTRAL
ALABAMA. THIS BOUNDARY WAS MARKED BY A RATHER SIGNIFICANT MEAN
MOISTURE DISCONTINUITY. A WEAK LOW PRESSURE AREA/CONVERGENT ZONE
WAS NOTED IN SOUTHERN GEORGIA WHERE THUNDERSTORMS FORMED THIS
AFTERNOON. A FEW SHOWERS STILL ON AREA RADARS IN GEORGIA...BUT
BELIEVE THE CHANCES ANY OF THESE MAKE IT INTO CENTRAL ALABAMA
REMAINS TOO SLIM TO MENTION. SURFACE DEWPOINTS RUNNING SLIGHTLY
HIGHER IN EAST ALABAMA ASSOCIATED WITH THIS WEAK LOW PRESSURE.

MADE SOME ADJUSTMENTS TO THE OVERNIGHT LOWS AND DEW POINTS...
SLIGHTLY HIGHER SOUTHEAST AND EAST. THIS MOISTURE INCHES WESTWARD
ON FRIDAY AND MAY LEAD TO A SLIGHTLY LARGER AREA OF SMALL CHANCE
POPS BY AFTERNOON.

MCS IN ILLINOIS/INDIANA SHOULD PROPAGATE SOUTHEASTWARD. MOISTURE
AND INSTABILITY ARE LACKING HERE AND DO NOT SEE AN IMMEDIATE
IMPACT WITH THIS FEATURE. WE WILL HAVE TO SEE IF THIS POTENTIAL
IMPACTS THE THUNDERSTORM AREA FRIDAY AFTERNOON.

75

&&

.AVIATION...06Z TAF DISCUSSION.

STILL LOOKING AT VFR CONDITIONS THROUGHOUT THE NIGHT TONIGHT...WITH
MAYBE A LITTLE FOG AT ANB...BUT CONFIDENCE IS LOW FOR ANY FOG AT
THIS TIME. LOOKING AT TOMORROW AFTERNOON...DRY CONDITIONS WILL
PREVAIL...WITH ONLY SCATTERED CU DEVELOPMENT DURING THE AFTERNOON.
THE SOUTHERN TAF SITES WILL HAVE THE BEST INSTABILITIES AND MOISTURE
VALUES...SO ISOLATED SHOWERS OR STORMS COULD POSSIBLY DEVELOP.
HOWEVER...CONFIDENCE IS LOW AT ANY DEVELOPMENT AT ALL...AND IF
STORMS DEVELOP...WILL INCLUDE CB OR VCTS AT THAT TIME. WITH IT BEING
MORE THAN SIX HOURS OUT...WILL NOT INCLUDE IN THE TAF FOR MGM AND
TOI AT THIS TIME.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

56/GOGGINS

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT THU JUN 30 2011/

DISCUSSION...

PLENTY OF DRY AIR ALOFT HAS MIXED DOWN TO THE SURFACE THIS
AFTERNOON KEEPING TEMPERATURES QUITE PLEASANT ACROSS CENTRAL
ALABAMA. CALM WINDS AND CLEAR SKIES ARE EXPECTED TONIGHT WHICH
WILL ALLOW FOR TEMPERATURES TO DROP DOWN WELL BELOW NORMAL ACROSS
MOST LOCATIONS.

THE AIRMASS THAT HAS BROUGHT THESE PLEASANT TEMPERATURES WILL BEGIN
TO MODIFY TOMORROW AS TEMPERATURES ARE EXPECTED TO RETURN TO THE
MID 90S AND TOP OUT IN THE UPPER 90S BY THE END OF THE WEEKEND.

SURFACE BASED MOISTURE WILL BE SLOWLY INCREASING EACH DAY. AS A
RESULT...LATE AFTERNOON AND EARLY EVENING STORMS WILL RETURN TO
THE FORECAST TOMORROW. COVERAGE WILL START OUT VERY ISOLATED AT
ABOUT 10 PERCENT...BUT EXPECT FOR THAT TO INCREASE BY THE WEEKEND
AND CONTINUE THROUGH NEXT WEEK. EXPECT FOR RAIN CHANCES TO BE EVEN
BETTER NEXT WEEK AS SEVERAL IMPULSES COULD MOVE THROUGH THE AREA
ENHANCING RAIN CHANCES.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/10/56
Hazardous weather outlook, Jun 30, 4:01 PM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 PM CDT THU JUN 30 2011

ALZ011>015-017>050-011130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
501 PM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

75

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Clay

When
July 1, 12:00 AM CST to July 12, 11:59 PM CST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
33.269, -85.861 (the zone’s center; the record gives no point)

Severe Drought (D2) conditions ended for Clay County on the 12th.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338945.